Funnel Cloud, Marion
- When
- November 5, 4:15 PM EST
- Where
- Marion County, Ocala
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 5, 2:35 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EST WED NOV 5 2003 PLENTIFUL TROPICAL MOISTURE CONTINUES TO PRODUCE SCATTERED SHOWERS ACROSS THE REGION. THE CLUSTER MOVING THROUGH THE NORTHERN SECTION OF THE COUNTY WARNING AREA (CWA) HAS LEFT SUBSIDENCE AND MOSTLY SUNNY SKIES IN ITS WAKE. THE FOCUS OF ACTIVITY WILL NOW SHIFT TO THE WESTERN HALF OF THE CWA AND RETURN TO THE EAST COAST AND COASTAL WATERS LATER TONIGHT. .SHORT TERM...THE RIDGE WILL SHIFT TO THE EAST ON THURSDAY REPLACED BY ZONAL FLOW ALOFT THU NIGHT. THIS PUSHES THE AXIS OF DEEP MOISTURE SE OF THE CWA BY FRIDAY MORNING. ALSO A COLD FRONT WILL MOVE THRU THE AREA EARLY FRIDAY...ALTHOUGH WESTERLY WINDS ALOFT WILL NOT BRING REALLY COLD TEMPERATURE...THE TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS. STRONG NORTHEAST FLOW SETS UP SATURDAY RESULTING FROM PRES GRADIENT SET UP FROM STRONG HIGH PRESSURE TO THE NORTH. CAN EXPECT CLOUDINESS AND COASTAL SHOWERS OVER THE WEEKEND. .LONG TERM...NORTHEAST WINDS WILL BE STRONGEST CREATING WINDY CONDITIONS ALONG THE COAST. PRES GRADIENT RELAXES ON MONDAY AND FLOW SHIFTS TO ELY...THEN SELY BY MIDWEEK. .MARINE...CONDITIONS TO REMAIN RATHER TRANQUIL WITH SOUTHEAST FLOW GRADUALLY SHIFTING TO SOUTH AND SOUTHWEST THROUGH THE WEEKEND. 10 TO 15 KNOTS LOOKS ON TARGET FOR THE NEXT SEVERAL DAYS WITH 3 TO 5 FT SEAS INITIALLY...THEN 2 TO 4 FT FOR THE WEEKEND. FRONT LOOKS A BIT DELAYED FROM CURRENT FORECAST...AND WILL TREND TO LATEST MODEL SOLUTIONS. THIS GRADUALLY BRINGS NORTHWEST WINDS INTO GEORGIA PORTION ON FRIDAY...AND INCREASES WINDS AND SEAS AREA WIDE BY LATE FRIDAY NIGHT INTO SATURDAY. WAVE MODEL BRINGS IN 10 TO 12 FT SEAS BY THE LATTER PART OF THE WEEKEND WHICH WOULD NOT BE OUT OF LINE WITH AS STRONG AS HIGH IS OVER THE EASTERN SEABOARD. WILL CAP GRIDS AT 8 FOR NOW UNTIL EVENT DRAWS CLOSER. .FIRE WEATHER...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 68 83 65 79 / 30 20 10 10 SSI 71 81 68 77 / 40 40 20 10 JAX 70 83 68 81 / 40 30 20 10 SGJ 73 82 69 78 / 40 40 20 20 GNV 70 85 67 81 / 20 30 20 10 OCF 71 85 68 83 / 20 40 20 20 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/JD
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 AM EST WED NOV 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF RIP CURRENTS... A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES DUE TO PERSISTENT ONSHORE FLOW AND RESIDUAL SWELLS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND COOLING ALOFT WILL RESULT IN AFTERNOON THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE ALONG AND WEST OF THE U.S. HIGHWAY 301 CORRIDOR. THE MAIN CONCERN WILL BE THE HEAVY RAINFALL POTENTIAL AS THE AIR-MASS REMAINS QUITE MOIST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH VETERANS DAY... THE ABOVE NORMAL RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST. A COLD FRONT WILL CROSS THE REGION FRIDAY. STRONG HIGH PRESSURE WILL APPROACH THE MIDDLE ATLANTIC STATES THIS WEEKEND. LOCAL CONDITIONS WILL LIKELY PRODUCE ROUGH SEAS AND HIGH SURF. IN ADDITION...TIDES THIS WEEKEND WILL BE ASTRONOMICALLY HIGH...THEREFORE THERE IS ALSO A CONCERN FOR BEACH EROSION AND COASTAL FLOODING. COASTAL RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD MONITOR FUTURE FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
FLZ040-052115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EST WED NOV 5 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST... AT 333 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF JUNIPER SPRINGS...OR ABOUT 5 MILES WEST OF PAISLEY...MOVING NORTHWEST 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT THE SOUTHERN PORTIONS OF THE ACALA NATIONAL FOREST AS WELL AS AREAS AROUND WEIRSDALE THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
FLZ040-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EST WED NOV 5 2003 ...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EST... AT 415 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTH OF JUNIPER SPRINGS...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS...SALT SPRINGS AND OTHER LOCATIONS IN THE OCALA NATIONAL FOREST INCLUDING STATE ROAD 40 THROUGH 5 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337518.